Actifed Cold And Sinus

Updated
tina bird Says:

is this med just like actifed cold and allergy

2 Replies

Earliest Newest Votes
1
David Says:

Hi Tina,

I posted the active ingredients in each one of these medications so you could see the differences:

Actifed Cold And Sinus contains:
Acetaminophen + Pseudoephedrine + Triprolidine

Actifed Sinus Daytime contains:
Acetaminophen + Pseudoephedrine

Actifed Cold and Allergy contains:
Chlorpheniramine + Phenylephrine

As you can see, all three of these contain different ingredients depending on whether or not your primary focus is treating allergy symptoms and a cold or maybe just sinus related issues. But I'm sure each one of these brands can be used interchangeably to some degree if you are experiencing a bit of everything. In that regard, they are similar because they have similar ingredients used for a similar purpose; but no they are not exactly alike and shouldn't be treated the same.

Was this helpful? 0
2
Mavis Says:

A month of trying different meds & research and here is what I found: (Here is my 2nd solution)

(Beware Canada brand names do not always carry same ingredient list as same brand names in other contries: ie Brand X in USA and Canada may contain different ingredient list. )

I live in Canada so I checked the DIN (drug id no) of some old stock of Actifed to ensure combination of drugs used in Actifed. Actifed in Canada = DIN 02238302= Triprolidine hydrochloride 2.5 mg and Pseudoephedrine hydrochloride 60 mg.

Novo- Pheniram (Target brand) is composed of Chlorpheiramine maleate. (4 mg) "Chlorphenamine is part of a series of antihistamines ..... (its) derivatives and others .... dipheniramine (also known as triprolidine with the trade name Actifed)..."

I have been trying different meds in combination to try to mimic Actifed.. and low and behold.. Novo-Pheniram + Aerious or ENTREX (Guardian brand) . ENTREX & Areius contain Pseudoephedine (120 mg) . So I dug some more and then I found that triprolidine (a.k.a dipheniramine) derivative = Chlorphenamine. (Case solved for me).

Co-Actifed is available in Canada by prescription and contains Actifed 's ingredients + Codeine (more codeine than Tylenol-2's).

Citations:
1) hc-sc.gc.ca/fniah-spnia/pubs/nihb-ssna/_drug-med/2011-additions-spring-summer-ajouts-printemps
2) en.wikipedia.org/wiki/Chlorphenamine
3) Target (Canada) pharmacy

Was this helpful? 0

More Discussions:

Actifed Cold And Allergy availability

I always found Actifed to be the only cold medicine that worked for me. Now I cant find it at any of my local drug store...

121 REPLIES
Fever Cold and Sinus

I am suffering from cold due to sinus and little body aches and mild fever ## Hi..I have been suffering from mild fever ...

1 REPLY
Drixoral cold and sinus

Looking for the original little green pill ## At this time, it is no longer being manufactured and sold in the U.S. by t...

3 REPLIES
Drixoral Cold and Sinus effects

Any warnings of being addicted to Drixoral Cold and Sinus? I am having panic attacks and feeling jittery after not being...

2 REPLIES
amox tr k clv 875 125mg and Advil Cold & Sinus medication together?

I am on my first day of amox tr k clv 875-125 mg for a ten day course to treat a cold. The runny nose and coughing is ma...

2 REPLIES
Cold, Cough & Sinus infection - Okacet Cold tablet

Since a week, I'm suffering from cold, cough & sinus infection. I tried lots of home made medicines, as i always...

1 REPLY
Have Horrible Reaction To Amoxicillin So Dr Put Me On Bactrim For Sinuscold Sysmptoms Now Experiencing Chills Fever 102 No Energy Can Be The P

Bad reaction to amoxicillin - Doc put wife on Bactrim? About day 6 of 10 day cycle she is experiencing chills, fever (10...

1 REPLY
Sinus and sore throat

I have been taking danzen (mostly 2 tabs each time) whenever i have sinus problem or sorethroat. Is it advisable to take...

1 REPLY
sinus and chest

I started with a cold and cough but it has gotten worse. I have sinus pressure, blowing yellow and green stuff, and coug...

1 REPLY
sinus and migraine headaches

M 30 year old. M lactating. M suffering from both sinus and migraine headaches since 4 years. Whenever the pain starts I...